Hello all! I am a 32 year old who just had a laprosocpy for constant abdominal pain and severe abdominal distension for a week prior to my periods thru the first week of my periods. When they went in they found out I have Endo and it was over my Sacral Spinous?(whatever that is!) Anyway they want me to start Lupron and my doctor has warned me that I will have all the side effects of menopause. In my research of this Lupron, all I can find is negative reactions to this drug. Has anyone had any luck with it? What can I expect from this? I am very concerned that this pain will return once I stop taking the Lupron. I guess I am wondering if I should ask for him to just remove one of my ovaries and take my uterus as well as the endometrial implants while leaving my one remaining ovary, or should I just take the Lupron and hope that pain doesn't return! Also with the remaining ovary will that give me enough hormones? I am just worried sick and I can't sleep! Any information will be so helpful and appreciated! Thanks again for all the help!
I fully understand your dilemma. I too had a laparaoscopy and they found severe Endo. It was all over the bottom of my uterus and it destroyed one Fallopian Tube and damaged the other so bad that they were both removed. I am only 35.
My doctor started me immediately on Lupron. I had my first injection in the hospital the day after my surgery. I had my 2nd injection the beginning of June.
So far my experience with Lupron has not been to favorable. I have EVERY menopausal side effect. Hot Flashes, Night Sweats, Mood Swings. Plus I have alot of others as well. In all honesty it has not been easy. There are some people who have minimal side effects and I am one of the few that have them all.
My only other option is a hysterectomy. I don't think that I am ready for that. I am hoping that if I endure the Lupron (Six month treatment) that I will be pain free. At least for a couple of years.
There is no "Cure" for Endo, even a hyster doesn't guarantee it will all go away.
As you can see I am in the same boat. I struggle every day.
Please email me if you have any questions as I will be totally honest about my experience. And please remember this is my journey and every woman is different.
My personal suggestion is if you decide to try the Lupron only do the one month as it comes in a 3 month dose as well. This way if you decide to stop it won't take as long to get out of your system.
Thanks Seeya! I am very nervous regarding this treatment. Everywhere I look it seems that everyone has had negative side effects. All I want to do is really talk to someone who has went through this or is going through it! I have got more research done and I don't like what I am hearing about Lupron. I still have two weeks before my first shot and time to think about it. I really do appreciate the reply and especially the honesty!!! Thanks a million!
Another thing I wanted to tell you was that, like you, I was looking for info on Lupron EVERYWHERE. I have read all the websites and personal horror stories from people everywhere. But you know, when a person deals with what you and I are going through you have to step back and think.
Realistically, all we find is the negative. These are very personal and difficult situations and most people, if they find an easy, pleasant alternative, they aren't so quick to share. We on the the other hand are scared and almost seem desperate.
I know Lupron has worked for others. Some people have been pain free for many years.. Others weren't so lucky. But the bottom line is you never know until you try.
I have been through so much with this Endo. Back and forth for about 13 years and now it has come to this. Like I said, this is my personal experience and Lupron is making my life more difficult. I have insomnia and bone, muscle and joint pain along with an endless list of things. But I have not had a period and therfore no abdominal pain. NONE, for that I am thankful.
I am taking it one month at a time. Being in my 2nd month it isn't as difficult as the first as I know what's coming (for the most part).
One ast thing to consider and this is where I stand for myself right now, Lupron is a monthly injection, if it is too much I can stop. A hyster is forever.
I was diagnosed with severe endo at age 38 (3 yrs ago) had laprascopic surgery with removal of left ovary, fallopian tube, laser ablation etc.. Doc said at that time it was on bowel, bladder, ureter, lots of adhesions. I did not want a hysterectomy, as I am a nurse and felt that keeping my ovary was the right thing to do. Anyway, 12 months ago the pain had returned and my doc suggested Lupron injections. I did a one month trial then had two three month injections. I was put on the lowest dose of Vivelle dot and did wonderful. (for replacement estrogen) I had no idea how normal people felt. I had no periods, very mild hot flashes, no pain and did not plan my life around "that time of the month". If I could take if for the rest of my life I would. Unfortunately you can't. My TAH, RSO is scheduled for 6/26/03, but with much less adhesions, etc... Sorry so long winded. I loved Lupron
I had a very positive experience with Lupron --- hot flashes / night sweats (which I expected) but no mood swings or joint pain or headaches. This drug affects everyone so differently, it's hard to tell how you'll react.
I'll keep my fingers crossed that you have minor symptoms!
What is Vivelle? I am on Agyestin for add-back therapy. It is supposed to help the side effects. I can't imagine what I would be going through without it, if I feel like I do now. I am one of those who, if there is a 2% chance of something, I got it. We joke about it all the time. I mean I even caught Scarlet Fever 2 years ago at 33!!! Put me out of work for 10 days!!! So I may be a rare case.
How long did the Lupron work for you? I do believe that the more time I have with my body parts the better.. But I am trying to be realistic too. I know it is going to happen at some point.
Good luck with your surgery and please let me know how you are.
My 24 year old daughter in law's doctor suggested she take Lupron to shrink a very large fibroid in her uterus. She has many concerns. If you have used this medication for this purpose. I would appreciate you sharing your experience regarding effectiveness and side effects.
I had a TAH on 4/16/03 and have never used Lupron.
I took Lupron too - but to reduce endometriosis after laparoscopic treatment of same.
The side effects I suffered were pretty text book - from hot flashes to mood swings, muscle aches to joint pain. I took Aygestin for add-back therapy, and this did help the hot flashes a little (unfortunately I had side effects from that too though).
Realistically, it DID stop my previously constant bleeding - for a few weeks anyway. It also helped with the pain too, at least a little bit.
My experience with Lupron wasn't entirely positive - BUT! - I've talked with MANY women who have had great results! Something to remember is, there are some websites out there with no other agenda than to frighten you with scare tactics - some of them (there's one in particular I've had email "discussions" with regarding the accuracy - or lack thereof - of some material on the site) don't carry accurate information, or quote facts and figures out of context. Whilst I'm sure there are valid concerns, and real stories of ladies not doing so well, Lupron is a valid choice for many women, and can help countless ladies live more comfortable lives as a result.
You're doing the right thing in researching all you can about it....follow your instincts and know your options
I want to thank all of you for answering my questions, you have all been lifesavers! I was wondering, How long after the shots did you start to notice the side effects like hot flashes? Did anyone start taking an antidepressant and antianxiety agent in order to help them with the mood swings, and did it help? I talked to my doctor yesterday and expressed my concerns and he referred me to www.endofacts.com. This is the Lupron website. Of course they make it sound great! My doctor seems very receptive to my concerns and is at least attempting to try to allay my fears by answering all my questions honestly. However he did say one thing that confused me, he told me that he would be giving me a "higher dose" at my monthly injections. When I asked him if it was the three month injection he said no, it was just a higher dose? Any info on that? Thanks Again!